MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-23
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 23mm epic max valve was chosen for implant for a bicuspid aortic valve.The valve was implanted and tied down.After the valve was seated and the sutures were tied, it was noted that the retrograde cardioplegia was not coming freely out of the right coronary artery (rca), and there was concern of possible obstruction of the ostium to the rca.It was believed that due to the bicuspid aortic valve anatomy the coronary ostium for the rca was not in the traditional location.The valve was removed from the patient and replaced with a 21mm non-abbott valve while the patient remained on cardiopulmonary bypass.The patient remained hemodynamically stable throughout the procedure.There were no adverse patient effects reported.The patient status was reported as stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported upon the retrograde cardioplegia was not coming freely out of the right coronary artery after suturing the valve, and the valve being removed from patient as there was concern of possible obstruction of the ostium.There were no adverse patient effects reported.The investigation at abbott found that there was a cut noted on one of the stent posts.No other anomalies were noted to the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of noted damage is possibly from implant or explant of the valve.Information from field indicated that it was believed that due to the bicuspid aortic valve anatomy the coronary ostium for the rca was not in the traditional location.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19043306
Report Number2135147-2024-01538
Device Sequence Number7355077
Product Code LWR
UDI-Device Identifier05415067045478
UDI-Public(01)05415067045478(17)270919(10)BR00040682
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEMAX-23
Device Lot NumberBR00040682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale